MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SLIP TIP SYRINGE; PISTON SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SLIP TIP SYRINGE; PISTON SYRINGE
Catalog Number 302833
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found in 10 bd¿ slip tip syringe barrels after opening their unit packaging.The following information was provided by the initial reporter, translated from (b)(6) to english: "after opening the unit package, it was found that foreign matter in barrel".
 
Event or Problem Description
It was reported that foreign matter was found in 10 bd¿ slip tip syringe barrels after opening their unit packaging.The following information was provided by the initial reporter, translated from chinese to english: "after opening the unit package, it was found that foreign matter in barrel".
 
Additional Manufacturer Narrative
Investigation: one (1) photo was provided by the customer for investigation.The photo shows a syringe removed from the blister pack which has brown spots on barrel.Based on the photo it cannot be determined if the brown spots are loose or embedded.Without a physical sample to analyze the foreign matter (fm) that appears to be on the barrel cannot be identified; therefore, potential root causes cannot be determined.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.

Brand Name
BD SLIP TIP SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8629078
Report Number1911916-2019-00506
Device Sequence Number16608905
Product Code FMF
UDI-Device Identifier30382903028338
UDI-Public30382903028338
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2022
Device Catalogue Number302833
Device Lot Number7179512
Initial Date Received by Manufacturer 05/05/2019
Supplement Date Received by Manufacturer05/05/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;